Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 111, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 13, 2005, 9:00 PM EST for 5 counties in Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 9:00 PM EST (02:00 UTC)
- Expired
- Jun 13, 2005, 9:45 PM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:35 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 140200 SVRIND INC045-107-121-133-157-140245- /O.NEW.KIND.SV.W.0111.050614T0200Z-050614T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 PM EST MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA MONTGOMERY COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF CRAWFORDSVILLE PARKE COUNTY IN WEST CENTRAL INDIANA NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA * UNTIL 945 PM EST * AT 858 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF LAFAYETTE TO 18 MILES WEST OF CRAWFORDSVILLE TO 10 MILES NORTH OF TERRE HAUTE...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WINGATE AROUND 905 PM EST WAYNETOWN AROUND 910 PM EST WAVELAND AROUND 915 PM EST RUSSELLVILLE AROUND 920 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4031 8725 3963 8738 3961 8676 4032 8672 $$ NIELD
2 follow-up statements
000
WWUS53 KIND 140223
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST MON JUN 13 2005
INC045-121-140233-
/O.CAN.KIND.SV.W.0111.000000T0000Z-050614T0245Z/
FOUNTAIN-PARKE-
923 PM EST MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR PARKE AND FOUNTAIN COUNTIES IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
MONDAY EVENING FOR WESTERN INDIANA.
LAT...LON 4028 8709 3997 8709 3989 8701 3963 8702
3961 8676 4029 8672
$$
INC107-133-157-140245-
/O.CON.KIND.SV.W.0111.000000T0000Z-050614T0245Z/
MONTGOMERY-PUTNAM-TIPPECANOE-
923 PM EST MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM EST FOR
NORTHERN PUTNAM...MONTGOMERY AND SOUTHERN TIPPECANOE COUNTIES...
AT 921 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAFAYETTE TO CRAWFORDSVILLE TO 18 MILES NORTHEAST OF
TERRE HAUTE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DARLINGTON AROUND 930 PM EST
LADOGA AROUND 935 PM EST
ROACHDALE AROUND 940 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
MONDAY EVENING FOR WESTERN INDIANA.
LAT...LON 4028 8709 3997 8709 3989 8701 3963 8702
3961 8676 4029 8672
$$
NIELD000
WWUS53 KIND 140244
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EST MON JUN 13 2005
INC107-133-157-140254-
/O.EXP.KIND.SV.W.0111.000000T0000Z-050614T0245Z/
MONTGOMERY-PUTNAM-TIPPECANOE-
944 PM EST MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM...MONTGOMERY
AND SOUTHERN TIPPECANOE COUNTIES EXPIRES AT 945 PM EST...
THE THUNDERSTORMS HAVE WEAKENED TO BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
MONDAY EVENING FOR WESTERN INDIANA.
LAT...LON 4028 8709 3997 8709 3989 8701 3963 8702
3961 8676 4029 8672
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:40 PM EST, 6 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 2:40 PM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST MON JUN 13 2005 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR THUNDERSTORMS TONIGHT INTO TUESDAY. AT 19Z REMNANTS OF ARLENE WERE ACROSS LWR MI. TSRA WERE ACROSS FAR NWRN IN AND BACK ACROSS SRN IL. DEWPOINTS IN THE LOWER 70S AND TEMPS IN MID 80S WERE PRESENT ACROSS THE FORECAST AREA /FA/ ALONG WITH SOME CU. MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE SHORT TERM. SOME DIFFERENCES IN HANDLING OF UPPER LOW IN THE EXTENDED...FOR NOW FAVORED THE ECMWF WHICH KEEPS UPPER SYSTEM TO OUR EAST. SCT TSRA ACROSS SRN IL MAY MOVE INTO FA THIS EVENING...SO KEPT CHC POPS HERE. MAIN ACTION WOULD BE OVERNIGHT AS UPPER LOW APPROACHES FM THE W AND LOW LEVEL JET MOVES INTO OH VALLEY. EXPECT SOME TSRA TO DEVELOP ACROSS IL AND MOVE INTO FA. HOWEVER...NAM HINTING AT BEST THREAT FOR TSRA TO BE N OF FA AS UPPER IMPULSES MOVE NE AROUND APPROACHING UPPER LOW. THUS WILL KEEP POPS IN CHC CATEGORY FOR NOW. THIS IS MUCH ABOVE MAV NUMBERS BUT NOT QUITE AS HIGH AS MET VALUES. SEVERE STORMS ALSO POSSIBLE AND WILL CONTINUE MENTION IN HWO. AS FAR AS TEMPS...HIGH MOISTURE CONTENT OF THE ATMS WILL KEEP LOWS NEAR 70 DEGREES...WHICH IS REFLECTED BY GUIDANCE. ON TUE...OVERNIGHT CONVECTION SHOULD BE OUT OF FA EARLY. COLD FRONT TO MOVE INTO WRN FA DURING THE MORNING AND THEN ACROSS ERN FA DURING THE AFTN. NOT A LOT OF LOW LEVEL CONVERGENCE NOTED ALONG FRONT...SO AGAIN KEPT POPS IN CHC CATEGORY. STRONGEST STORMS SHOULD BE IN ERN FA DUE TO TIMING AND AFTN HEATING. WITH SOME SUN EXPECTED AND NO REAL COLD PUSH RIGHT BEHIND FRONT...MAV HIGHS LOOK TOO COOL. WENT CLOSER TO MET/FWC VALUES. LINGERING SHRA POSSIBLE TUE NIGHT IN WRAP AROUND ACROSS NRN FA AND THEN AGAIN WED AFTN AS COLDER AIR MOVES DOWN. OTHERWISE DRY FORECAST INTO EARLY NEXT WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS/CP
Hazardous weather outlook, Jun 13, 7:10 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 710 PM EST MON JUN 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 710 PM EST MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL RACE ACROSS CENTRAL INDIANA TONIGHT. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 TO 70 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL DEVELOP ON TUESDAY AS A COLD FRONT MOVES ACROSS THE STATE. SOME OF THESE STORMS MAY BE SEVERE DURING THE AFTERNOON...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, Jun 13, 5:00 PM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EST MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 4 W VERNON 38.99N 85.69W
06/12/2005 JENNINGS IN LAW ENFORCEMENT
TORNADO NEAR 2910 SOUTH AND COUNTY ROAD 850 WEST NEAR
HAYDEN.
0711 PM HEAVY RAIN 2 E NORTH VERNON 39.01N 85.59W
06/12/2005 0.00 INCH JENNINGS IN AMATEUR RADIO
2.75 INCHES OF RAIN REPORTED BY HAM RADIO.
0711 PM FLOOD GREENSBURG 39.34N 85.48W
06/12/2005 DECATUR IN TRAINED SPOTTER
4 INCHES OF WATER OVER THE ROADWAYS.
0716 PM TSTM WND DMG 4 SW GREENWOOD 39.57N 86.17W
06/12/2005 JOHNSON IN TRAINED SPOTTER
TREES DOWN NEAR THE INTERSECTION OF 700 NORTH AND 875
WEST. SPOTTER WAS NOT SURE OF THE TIME OF THIS EVENT BUT
NOTICED THE TREES DOWN.
0745 PM TORNADO INDIANAPOLIS 39.78N 86.15W
06/12/2005 MARION IN NWS STORM SURVEY
F0 TORNADO WITH WINDS NEAR 70 MPH OCCURRED ON THE SOUTH
SIDE OF INDIANAPOLIS ALONG PENNSYLVANIA AVENUE NEAR TROY
AVENUE. NUMEROUS TREES WERE SNAPPED OFF. RESIDENTS ALSO
REPORTED SEEING THE TORNADO AS IT BRIEFLY TOUCHED DOWN.
0800 PM FLOOD LEBANON 40.05N 86.47W
06/12/2005 BOONE IN TRAINED SPOTTER
STREET FLOODING REPORTED
0937 PM FLASH FLOOD MUNCIE 40.20N 85.39W
06/12/2005 DELAWARE IN EMERGENCY MNGR
UNDERPASS HAD 2 FEET OF WATER. WATER RESCUE GOING ON WITH
VEHICLES.
&&
MKOCHLocal storm report, Jun 13, 5:56 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 PM EST MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL CLINTON 39.66N 87.41W
06/13/2005 0.25 INCH VERMILLION IN LAW ENFORCEMENT
&&
MSHARTRAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:19 PM EST | Severe Thunderstorm Warning | IND | Clay, Fountain, Parke, Vermillion, Vigo, Warren | 41 min |
| Jun 14, 2:14 AM EST | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 33 min |
| Jun 14, 2:40 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 35 min |
| Jun 14, 11:00 AM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 45 min |
| Jun 14, 11:37 AM EST | Severe Thunderstorm Warning | IND | Jennings | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.